Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Nov 3, 2024, 10:54 AM CST for Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana; Jefferson County, Orange County, Texas. It took effect at Nov 3, 2024, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2024, 10:54 AM CST (16:54 UTC)
- In effect from
- Nov 3, 2024, 11:00 AM CST
- Expired
- Nov 3, 2024, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 27 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
297 WWUS74 KLCH 031654 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1054 AM CST Sun Nov 3 2024 LAZ073-074-241-242-TXZ615-616-040000- /O.NEW.KLCH.WI.Y.0023.241103T1700Z-241104T0000Z/ West Cameron-East Cameron-Southern Calcasieu-Southern Jefferson Davis-Lower Jefferson-Southern Orange- Including the cities of Klondike, Creole, Port Arthur, Grand Lake, Vidor, Bridge City, Rutherford Beach, Iowa, Orange, Lake Charles, Carlyss, Grand Chenier, Sea Rim State Park, Johnson Bayou, Lake Arthur, Hayes, Bell City, Cameron, Hackberry, Nederland, and Sabine Pass 1054 AM CST Sun Nov 3 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 25 mph with gusts up to 30 mph expected. * WHERE...In Louisiana, East Cameron, Southern Calcasieu, Southern Jefferson Davis, and West Cameron Parishes. In Texas, Lower Jefferson and Southern Orange Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Landreneau
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 4:29 AM CST, 6 hours 25 minutes earlier.
Area forecast discussion, Nov 3, 4:29 AM CST, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
429 AM CST Sun Nov 3 2024
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(Today through Tuesday night)
Issued at 400 AM CST Sun Nov 3 2024
Present conditions across the region are warm and humid, with
temperatures ranging from the upper 60s to mid 70s. Dewpoints are
nearly matching ambient temperatures, creating moist surface
conditions. Light fog has been reported at several observation
sites, but visibility remains above approximately 4 miles in
affected areas. Given the anticipated increase in wind speeds this
morning, further fog development is less likely.
Light showers continue to stream northward from the Gulf of
Mexico, following a similar pattern to recent days. These showers
are expected to increase in both coverage and intensity,
particularly over SETX and areas from CenLA to SWLA.
Strengthening winds and the approaching cold front remain the
main features of the short term. A tightening pressure gradient
between a broad high pressure system to the northeast and a low
pressure over the western CONUS is driving southerly flow,
currently sustained at 5-10 kts in several areas, with gusts up to
16 kts observed. Winds are expected to increase throughout the
day, reaching sustained speeds of 10-20 kts by the afternoon.
Similar wind conditions are anticipated on Monday. This will
elevate the risk of coastal flooding and prompting a possible Wind
Advisory.
Daily isolated to scattered showers are likely, with the highest
probabilities in SETX. An advancing cold front is forecast to move
through the region on Tuesday. Ahead of the front, numerous
showers and thunderstorms are anticipated, particularly across
SETX and CenLA, beginning Monday night and extending into Tuesday
morning. Tapering showers and calmer conditions will be on tap
post front.
Stigger/87
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 400 AM CST Sun Nov 3 2024
We begin the long term period beneath persistent SWrly flow
aloft, between deepening low pressure over the Rockies and ridging
off the East Coast. At the surface, a frontal boundary will be
draped across the forecast area early Wednesday, providing a focus
for showers and thunderstorms as it slowly meanders east. Rain
chances look best across the northern half of the CWA throughout
Wed, with warm and muggy conditions elsewhere. Highs are expected
to warm into the low to mid 80s Wed afternoon, which is around
5-10 degrees above seasonal norms.
Thursday through early Saturday the upper level low to our west will
become cut off and slowly meander across the Four Corners region,
keeping a SWrly flow overhead aloft. At the surface, the frontal
boundary will become increasingly slowed down and eventually stall
along the northern Gulf Coast through the later half of the week.
This will provide a bit of lift for shower activity each day
however, not expecting a significant amount of rain through the
later half of the week by any means. Instead, isolated convection is
likely each day, with the better chances generally expected across
the northern half of the region. By the start of the weekend the
boundary becomes washed out, with another front looking to approach
front the west on Sunday. Still a question of if this next front
will actually make it through, or if we'll continue to see these
unseasonable conditions for a bit longer.
17
&&
.AVIATION...
(12Z TAFS)
Issued at 400 AM CST Sun Nov 3 2024
Current observations indicate CIGs ranging from IFR to VFR, with
very light patchy fog noted in a few locations. A tightening
pressure gradient has created breezy southerly flow across the
region. This increase in surface winds will inhibit further fog
development. VFR conditions are expected to prevail this
afternoon. However, showers and thunderstorms may intermittently
impact terminals, temporarily reducing both VIS and CIGs. Winds
are anticipated to increase further today, and by tonight,
ceilings are expected to drop back to MVFR.
Stigger/87
&&
.MARINE...
Issued at 400 AM CST Sun Nov 3 2024
Strong onshore winds will develop today and persist through
Tuesday morning as a cold front develops in the central US and
moves through the region. Widespread showers and thunderstorms are
expected into the early part of the work week. Southeast winds 20
to 25 knots with higher gusts are expected to begin in 20 to 60
nm waters tonight, with these winds extending to 0 to 20 nm Sunday
afternoon. Winds and seas will be hazardous to small craft, thus
advisories are in place through Monday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 70 85 66 / 40 20 20 40
LCH 83 73 83 71 / 40 30 10 30
LFT 85 73 86 72 / 10 10 0 20
BPT 83 74 85 71 / 60 50 30 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Coastal Flood Advisory until 6 AM CST early this morning for
TXZ615.
GM...Small Craft Advisory from 6 AM to 6 PM CST Monday for GMZ430-432-
435-436.
Small Craft Advisory from noon today to 6 PM CST Monday for
GMZ450-452-455.
Small Craft Advisory until 6 PM CST Monday for GMZ470-472-475.
&&
SHORT TERM...87
LONG TERM....17
AVIATION...66The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 10:00 AM CST | Coastal Flood Warning | LCH | Cameron | 20 hr |
| Nov 3, 10:00 AM CST | Coastal Flood Warning | LCH | Cameron | 44 hr |
| Nov 3, 10:00 AM CST | Coastal Flood Advisory | LCH | Calcasieu, Cameron, Iberia, St. Mary, Vermilion | 20 hr |
| Nov 3, 10:00 AM CST | Coastal Flood Advisory | LCH | Calcasieu, Cameron, Iberia, St. Mary, Vermilion | 44 hr |
Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.